Check back soon for additional date/s!
Due to a recent change in Massachusetts BORID regulations, licensed dentists now have the ability to include the use of Botulinum toxin and Dermal Fillers as part of their overall dental treatment plan! This requires all interested clinicians to fulfill specific requirements set by the BORID .
For the first time we introduce a renowned university based course, taught by multidisciplinary faculty (including maxillofacial surgeon, facial plastic surgeon, dermatologic surgeon, anatomist, specialized attorney and more) that include not only live patient care by the trainees and didactics but also innovative simulation lab session for comfortable practice and in-depth technique understanding.
This two day course fulfills and exceeds BORID’s requirements and combines interactive lectures, cadaver demonstration of relevant anatomy, hands-on practical on advanced head models designed for training on these type of procedures, and live patient treatment by the trainees to help prepare clinicians to include this treatment options in their practice.
Participants will review facial esthetic assessment, standardized photographic documentation, anatomy, pharmacology, pathophysiology of facial aging, and site analysis. This highly interactive course will include product analysis, strategies for avoidance and management of complications, legislature and liability issues, fee compensation options, along with how to efficiently address patient expectations.
Day 1: Multidisciplinary Didactics
Day 2: Hands-On cadaver and medical models training and Live Patient Treatment*
- Review patient history and risk assessment particularly in relation to facial esthetics.
- Review facial analysis, skin evaluation, treatment planning of facial cosmetic procedures.
- Review of all pertinent anatomy and target muscles on a cadaver
- Learn techniques and principals in advanced medical models made for facial cosmetic training
- Learn photographic documentation for facial cosmetic procedures
- Learn how to avoid, manage and treat possible complications.
- Review of legislature and liability coverage for these procedures
- Live patient treatment
- Be able to provide proof of malpractice insurance
- Be registered to practice dentistry in the State of Massachusetts
- Be able to provide one patient for Day 2 procedures. For any trainees that won’t be able to bring a patient to treat, on Day 2, there will be a live demonstration by one of the faculty.
- Patients should be informed of all associated risks and complications
- Be able to provide proof of signed consent of ‘said’ patient
Agenda – Day 1 (Saturday)
8:00 Registration, Breakfast
8:30. Intro, Patient assessment (general, H & P, medically complex patients)
Facial esthetics (History, Facial attractiveness, psychology of beauty, Anthropometry, evolution of social and cultural standards).
Interview / consultation / of the cosmetic patient. 1h
9:30 Facial evaluation, skin analysis (static, dynamic, clinical, radiographic, other)
45min. Dr. Chuang
10:15 – 10:30 Coffee break
10:30 Photography 45min Dr. Galburt
11:15 Physiology / Pharmacology / Mechanism of action (chemical denervation, fillers) Global overview of products (brands, manufacturers, formulations, FDA status, reconstitution, handling, storage)1h
1:00 Complications – Management (denervation, fillers) 45min Dr Lee
1:45 Review of legislature (state laws), Malpractice liability, Insurance extensions, Documentation, Consents, review of cases/examples (?) 45min (attorney )
2:30 – 2:45 Coffee break
2:45 Fee compensation strategies, Marketing 20min
3:05 Non-cosmetic use of denervation agents 45min (Dr Scrivani)
Agenda – Day 2 (Weekday)
8:30 Infection control for facial cosmetics 30min Dr Oreadi
Anesthesia – Pain control
9:00 Surgical anatomy / Indications – patient selection / Contraindications / Reversal (chemical denervation, fillers),
Techniques for facial cosmetics:
- Fillers 1.5h Dr Laskarides
10:30 – 10:45 Coffee Break
10:45 Facial surgical anatomy (lab).
4 stations (30min each):
- Demonstration of dissected cadaver head, recognition of muscles of facial expression, ligaments, vessels, nerves, regional variation of skin characteristics). Dr El-Bermani
- Performing denervation techniques on advanced simulation phantom heads Dr Chuang
- Performing filler techniques for lip augmentation on advanced simulation phantom heads Dr Laskarides
- Performing filler techniques for groove and malar augmentation on advanced simulation phantom heads Dr Lee
12:45 – 1:30 LUNCH
1:30 Clinical hands-on sessions
Supervised patient care
6 stations/chairs, 2 trainees, 2 patients (one at a time)
Possible demonstration if < 12 outside patients